Alert archive / Iowa / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Des Moines, IA
NWS Des Moines, IA issued this red flag warning at Mar 14, 2025, 3:14 AM CDT for 37 counties in Iowa. It took effect at Mar 14, 2025, 1:00 PM CDT. It was in force for 7 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2025, 3:14 AM CDT (08:14 UTC)
- In effect from
- Mar 14, 2025, 1:00 PM CDT
- Expired
- Mar 14, 2025, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
All 37 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 30 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 4:09 PM CDT | HAIL 1 | 1 N Bridgewater, IA | |
| Mar 14, 4:15 PM CDT | HAIL 1 | 2 W Murray, IA | Dime-quarter sized hail. |
| Mar 14, 4:20 PM CDT | HAIL 1.5 | Adair, IA | relayed via broadcast media. |
| Mar 14, 4:44 PM CDT | HAIL 0.75 | 3 E Winterset, IA | Report from mPING: Dime (0.75 in.). |
| Mar 14, 4:50 PM CDT | HAIL 0.5 | 1 S Van Meter, IA | Report from mPING: Half-inch (0.50 in.). |
| Mar 14, 4:51 PM CDT | HAIL 0.75 | 1 Sw Van Meter, IA | Report from mPING: Dime (0.75 in.). |
| Mar 14, 4:53 PM CDT | TSTM WND GST 62 | 2 Ene Lamoni, IA | |
| Mar 14, 4:54 PM CDT | TSTM WND GST 71 | 2 Ene Lamoni, IA | |
| Mar 14, 4:57 PM CDT | HAIL 0.5 | 1 E Windsor Heights, IA | Reported by General Public. |
| Mar 14, 4:58 PM CDT | HAIL 0.7 | 1 W Waukee, IA | Pea to dime sized hail. |
| Mar 14, 5:00 PM CDT | HAIL 1 | Windsor Heights, IA | |
| Mar 14, 5:01 PM CDT | HAIL 0.75 | 2 E Urbandale, IA | Report from mPING: Dime (0.75 in.). |
| Mar 14, 5:04 PM CDT | HAIL 0.5 | 2 E Johnston, IA | Report from mPING: Half-inch (0.50 in.). |
| Mar 14, 5:05 PM CDT | HAIL 1 | 1 Ene Urbandale, IA | |
| Mar 14, 5:07 PM CDT | HAIL 0.25 | 2 Nne Osceola, IA | |
| Mar 14, 5:07 PM CDT | HAIL 0.5 | 4 Sw Granger, IA | Report from mPING: Half-inch (0.50 in.). |
| Mar 14, 5:21 PM CDT | TSTM WND GST 63 | Des Moines Int Airport, IA | |
| Mar 14, 5:22 PM CDT | TSTM WND DMG | Osceola, IA | Tree down blocking the road. |
| Mar 14, 5:23 PM CDT | HAIL 0.75 | Woodward, IA | Report from mPING: Dime (0.75 in.). |
| Mar 14, 5:27 PM CDT | TSTM WND DMG | 2 S Menlo, IA | semi that was blown over on I80 at the 86 mile marker near Menlo. |
| Mar 14, 5:28 PM CDT | TSTM WND GST 70 | 2 S Menlo, IA | |
| Mar 14, 5:29 PM CDT | TSTM WND GST 62 | 4 S New Virginia, IA | measured by personal weather station. |
| Mar 14, 5:34 PM CDT | HAIL 0.5 | 3 Ne Napier, IA | Report from mPING: Half-inch (0.50 in.). |
| Mar 14, 5:34 PM CDT | HAIL 1 | 2 W Ames, IA | |
| Mar 14, 5:34 PM CDT | HAIL 1 | 3 Wnw Ames, IA | |
| Mar 14, 5:34 PM CDT | HAIL 1.5 | 3 Wnw Ames, IA | |
| Mar 14, 5:35 PM CDT | HAIL 0.75 | 3 W Ames, IA | Report from mPING: Dime (0.75 in.). |
| Mar 14, 5:36 PM CDT | HAIL 1 | 3 W Ames, IA | Report from mPING: Quarter (1.00 in.). |
| Mar 14, 5:37 PM CDT | TSTM WND DMG | Knoxville, IA | Power poles snapped off in Knoxville - time estimated. |
| Mar 14, 5:38 PM CDT | HAIL 1 | Perry, IA | |
| Mar 14, 5:40 PM CDT | TSTM WND GST 60 | 1 S Ackworth, IA | 60 mph wind gusts reported by 4 spotters from Ackworth to Martinsdale. |
| Mar 14, 5:43 PM CDT | HAIL 0.88 | 3 W Ames, IA | |
| Mar 14, 5:45 PM CDT | HAIL 1 | 3 W Gilbert, IA | Report from mPING: Quarter (1.00 in.). |
| Mar 14, 5:47 PM CDT | TSTM WND DMG | 1 Ene Urbandale, IA | Branches 1 to 1.5 inch diameter torn from trees by wind gusts. |
| Mar 14, 5:50 PM CDT | TSTM WND DMG | 1 Ene Saylorville, IA | Damage to wooden privacy fence. Time estimated. |
| Mar 14, 5:50 PM CDT | TSTM WND DMG | 1 Ese Saylorville, IA | 40 ft tall pine tree blown over in the 6600 block of NE 8th Ct. Estimated winds of 65-75 mph. |
| Mar 14, 5:50 PM CDT | TSTM WND GST 60 | 1 W Monroe, IA | Trained spotter estimated wind gust 60 mph. |
| Mar 14, 5:51 PM CDT | TSTM WND GST 65 | 2 Sw Pleasant Hill, IA | |
| Mar 14, 5:52 PM CDT | TSTM WND DMG | 2 Ese Des Moines Int Ai, IA | Large tree blown over onto a house causing damage to the house. Time estimated. |
| Mar 14, 5:52 PM CDT | TSTM WND GST 63 | Des Moines Int Airport, IA | |
| Mar 14, 5:56 PM CDT | TSTM WND GST 72 | 2 Wnw Pleasant Hill, IA | |
| Mar 14, 6:00 PM CDT | TSTM WND DMG | Prairie City, IA | barn missing roof - delayed report, time estimated by radar. |
| Mar 14, 6:00 PM CDT | TSTM WND GST 59 | 3 Ssw Prairie City, IA | Time estimated from radar. From Neal Smith RAWS station. |
| Mar 14, 6:00 PM CDT | TSTM WND GST 64 | 1 Wsw Carlisle, IA | Trained spotter report measured wind gust using hand-held anemometer. |
| Mar 14, 6:00 PM CDT | HAIL 0.25 | 7 E Fraser, IA | |
| Mar 14, 6:02 PM CDT | TSTM WND GST 56 | 2 Nnw Ankeny, IA | Measured via personal weather station. |
| Mar 14, 6:02 PM CDT | TSTM WND GST 58 | 2 Se Newton, IA | |
| Mar 14, 6:03 PM CDT | TSTM WND DMG | 2 Sw Swan, IA | overturned semi. |
| Mar 14, 6:03 PM CDT | HAIL 1 | 3 W Gilbert, IA | Report from mPING: Quarter (1.00 in.). |
| Mar 14, 6:12 PM CDT | TSTM WND GST 64 | 2 Se Newton, IA | |
| Mar 14, 6:12 PM CDT | TSTM WND GST 64 | 3 Sw Webster City, IA | |
| Mar 14, 6:18 PM CDT | TSTM WND DMG | Stratford, IA | Tree fell on a power line in Stratford - time estimated. |
| Mar 14, 6:24 PM CDT | TSTM WND GST 53 | 2 E Colo, IA | Personal weather station report of 53 mph wind gust. |
| Mar 14, 6:28 PM CDT | TSTM WND GST 67 | 3 Wnw Fremont, IA | |
| Mar 14, 6:40 PM CDT | TSTM WND DMG | 1 Ene Newton, IA | Damage to a store sign. Time estimated. |
| Mar 14, 6:44 PM CDT | TSTM WND GST 71 | 4 Se Kirkville, IA | |
| Mar 14, 6:45 PM CDT | TSTM WND DMG | 3 Wsw Malcom, IA | 2 semis blown over. |
| Mar 14, 6:45 PM CDT | TSTM WND DMG | 6 N Malcom, IA | |
| Mar 14, 6:55 PM CDT | NON-TSTM WND DMG | Moulton, IA | Roof blown off a machine shed. Time estimated. |
| Mar 14, 7:08 PM CDT | TSTM WND GST 58 | 2 Sw Hampton, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740 WWUS83 KDMX 140814 RFWDMX URGENT - FIRE WEATHER MESSAGE National Weather Service Des Moines IA 314 AM CDT Fri Mar 14 2025 ...Critical Fire Weather Conditions this Afternoon and Early Evening over much of Southern, Central, and Eastern Iowa... .Very warm conditions with near record highs, strong and gusty south to southeast winds, and drier air coupled with dry fuels will create critical fire weather conditions by this afternoon. IAZ038-039-049-050-060>062-072>075-081>086-092>097-141700- /O.UPG.KDMX.FW.A.0002.250314T1800Z-250315T0100Z/ /O.NEW.KDMX.FW.W.0003.250314T1800Z-250315T0100Z/ Grundy-Black Hawk-Marshall-Tama-Polk-Jasper-Poweshiek-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 314 AM CDT Fri Mar 14 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF SOUTHERN, CENTRAL, AND EASTERN IOWA... The National Weather Service in Des Moines has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Much of southern, central, and eastern Iowa * WIND...Sustained winds of 20 to 30 mph with gusts of 35 to 50 mph will be common. * HUMIDITY...As low as 28 to 38 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ006-007-016-017-025>028-036-037-047-048-059-071-141700- /O.NEW.KDMX.FW.W.0003.250314T1800Z-250315T0100Z/ Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer- Hamilton-Hardin-Boone-Story-Dallas-Adair- 314 AM CDT Fri Mar 14 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF CENTRAL AND NORTHEAST IOWA... The National Weather Service in Des Moines has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * AFFECTED AREA...Portions of central and northeast Iowa. * WIND...Sustained winds of 20 to 35 mph with gusts of 35 to 45 mph will be common. * HUMIDITY...As low as 30 to 35 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Small
2 follow-up statements
433 WWUS83 KDMX 141632 RFWDMX URGENT - FIRE WEATHER MESSAGE National Weather Service Des Moines IA 1132 AM CDT Fri Mar 14 2025 ...Critical Fire Weather Conditions this Afternoon and Early Evening over much of Southern, Central, and Eastern Iowa... .Very warm conditions with near record highs, strong and gusty south to southeast winds, and drier air coupled with dry fuels will create critical fire weather conditions by this afternoon. IAZ006-007-016-017-025>028-036>039-047>050-059>062-071>075- 081>086-092>097-150045- /O.CON.KDMX.FW.W.0003.250314T1800Z-250315T0100Z/ Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer- Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama- Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska- Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur- Wayne-Appanoose-Davis- 1132 AM CDT Fri Mar 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF CENTRAL AND NORTHEAST IOWA... * AFFECTED AREA...Portions of central and northeast Iowa. * WIND...Sustained winds of 20 to 35 mph with gusts of 35 to 45 mph will be common. * HUMIDITY...As low as 30 to 35 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
240 WWUS83 KDMX 150032 RFWDMX URGENT - FIRE WEATHER MESSAGE National Weather Service Des Moines IA 732 PM CDT Fri Mar 14 2025 IAZ006-007-016-017-025>028-036>039-047>050-059>062-071>075- 081>086-092>097-150145- /O.EXP.KDMX.FW.W.0003.000000T0000Z-250315T0100Z/ Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer- Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama- Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska- Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur- Wayne-Appanoose-Davis- 732 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR FOR Portions of Central Iowa... Scattered rainfall, increasing humidity and lower winds are leading to better fire weather conditions, therefore the Red Flag Warning is allowed to expire at 8PM. $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Mar 14, 12:08 AM CDT, 3 hours 6 minutes earlier. Its key messages:
- Strong spring system on Friday brings strong winds, fire weather concerns and the potential for severe thunderstorms. Damaging winds remain the main concern with some hail and minor tornado threats.
- Gusty winds persist into Saturday, with light rain/snow chances (40-60%) primarily in the north and much colder temperatures.
- Warmer into early next week with the next chance of precipitation by midweek.
Area forecast discussion, Mar 14, 12:08 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1208 AM CDT Fri Mar 14 2025 ...Updated for the 06z Aviation Discussion... .KEY MESSAGES... - Strong spring system on Friday brings strong winds, fire weather concerns and the potential for severe thunderstorms. Damaging winds remain the main concern with some hail and minor tornado threats. - Gusty winds persist into Saturday, with light rain/snow chances (40-60%) primarily in the north and much colder temperatures. - Warmer into early next week with the next chance of precipitation by midweek. && .DISCUSSION... Issued at 356 PM CDT Thu Mar 13 2025 A relative calm before an active day or so across Iowa with a multi- faceted spring storm expected to move into the central United States on Friday. Plenty of sunshine across the state today with a tightening pressure gradient and increasing southeast winds as warm advection intensifies. This continues into tonight with an initial push of some moisture on an increasing low level jet. This may lead to a few showers along the eastern edge of the forecast area overnight with the small surge of theta-e advection, however most locations remain dry overnight. The upper low ejects into the central Plains from the southern Rockies on Friday morning before lifting into western Iowa by mid evening. Very strong southerly flow develops overnight and persists into Friday as the surface low drops to around 975mb in southern Nebraska by Monday afternoon. Mixing increases during the day although the HRRR seems a bit overzealous trying to mix out to 550mb with 66kts at the top of the mixed layer. More reasonable mixing suggests 45kts or so at the top of the mixed layer and with being in the warm sector and ongoing lift, the overall potential is not as great as when compared to cold advection/subsidence events. The current Wind Advisory appears sufficient to cover the expected winds but have added a few counties on the northwest edge. A discussion for fire weather concerns is located below. Regarding severe weather, the amount of mixing will have a big impact on the potential mode of severe weather. The deeper mixing would lower surface dewpoints and CAPE along with raising the LCL's. This would continue to favor damaging straight line winds but eliminate the tornado threat. Less mixing and more moisture would provide the inverse conditions with a greater tornado threat along with the wind threat remaining. Recent trends via the SPC HREF also indicate an area of higher risk in west central Iowa just east of the surface low and ahead of the approaching upper low where mid level lapse rates are steep and may enhance convection and severe potential. Once again, low level moisture will be the main limiting factor in determining severe weather mode with damaging winds remaining the main concern. Convection is expected to begin in southwest to central Iowa around 3-4pm and race north northeast at 50-60 mph in the strong southerly mean wind, likely clearing the area by 9pm or so. A few lingering showers remain possible near the core of the upper low as it passes across central Iowa Cold advection intensifies into late Friday night and Saturday as strong northwest winds develop. Wind headlines may be needed once again in the northwest on Saturday with gusts approaching 45 mph in the strong cold advection. The wrap around precipitation has trended a bit farther west but may still clip the far northwest with some light rain or snow although any significant accumulations appear to remain farther to the north and west. Thereafter, there is a quick warmup into early next week before another system impacts the state towards the middle of next week. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1202 AM CDT Fri Mar 14 2025 VFR conditions ongoing and expected to continue into midday Friday with just some mid or higher level clouds. Winds out of the southeast do continue to increase through the night and more so Friday with a period of LLWS overnight at all sites, but then gusts reach 30 to 40 knots or more into Friday afternoon. Thunderstorms are still expected to develop through the afternoon into evening hours bringing the potential for severe thunderstorms with damaging winds the primary threat, as noted above, which could increase the wind threat more, but storm winds are not reflected in these TAFs and will be closer to real-time. Have started with thunderstorm mentions in Prob30 groups in this issuance with some uncertainty remaining on the exact impacts within 5SM of a terminal and additional uncertainty remaining on the extent of visibility reductions or even ceilings with the convection. Updates are likely in timing and impacts as confidence in impacts and storm threats increase. && .FIRE WEATHER... Issued at 356 PM CDT Thu Mar 13 2025 A challenging fire weather forecast for Friday. Fire weather partners on Wednesday indicated fire behavior more muted in the areas that had snowpack last week, mainly across portions of western into north central Iowa. However, expectations are that muted fire behavior will be largely gone by tomorrow given our dry and warm to near record temperatures today and tomorrow. So, fuels areawide are expected to be critical and ready to burn on Friday. Winds will also be near or above critical levels, particularly over eastern and southern Iowa, with the sustained winds of 20 to 30 mph with gusts of 35 to 45 mph common. The main question - and where the greatest uncertainty in the forecast lies - is the depth of mixing and how low dewpoints and resultant RHs will fall. The initial National Blend of Models (NBM) guidance would keep dewpoints into the 40s or low 50s whereas the more mixed models would suggest dewpoints at least 5 to 10 degrees lower. Our forecast has favored some level of deeper mixing and thus lower dewpoints with RHs currently forecast as low as 25 to 35%. We can say with confidence that at least elevated fire weather conditions will be areawide on Friday. With the uncertainty in mixing depth potential and how low RHs will fall over southern into eastern Iowa and in coordination with neighboring Iowa offices, have issued a Fire Weather Watch for Friday afternoon for southern into portions of central and eastern Iowa. && .DMX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from this afternoon through this evening for IAZ038-039-049-050-060>062-072>075-081>086-092>097. Wind Advisory from 1 PM this afternoon to 10 PM CDT this evening for IAZ038-039-049-050-060>062-072>075-081>086-092>097. && DISCUSSION...Cogil AVIATION...KCM FIRE WEATHER...Ansorge
Hazardous weather outlook, Mar 13, 6:45 PM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 645 PM CDT Thu Mar 13 2025 IAZ038-039-049-050-060>062-072>075-081>086-092>097-142345- Grundy-Black Hawk-Marshall-Tama-Polk-Jasper-Poweshiek-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 645 PM CDT Thu Mar 13 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Wind Advisory and a Fire Weather Watch are in effect for the area Friday afternoon and evening. Please refer to the National Weather Service website at weather.gov/desmoines for further details. A potent low pressure system will bring the potential for severe weather Friday afternoon and evening with a Slight to Enhanced Risk of severe weather. Damaging winds will be the primary threat, with gusts in excess of 70 mph possible, but tornadoes and large hail are possible as well. Gusty winds are expected again Saturday with a few gusts over 40 mph possible. .SPOTTER INFORMATION STATEMENT... Spotters may be needed Friday afternoon and early evening. IAZ004>007-015>017-023>028-033>037-044>048-057>059-070-071-142345- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Crawford-Carroll-Greene-Boone-Story- Audubon-Guthrie-Dallas-Cass-Adair- 645 PM CDT Thu Mar 13 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A potent low pressure system will bring the potential for severe weather Friday afternoon and evening with a Slight to Enhanced Risk of severe weather. Damaging winds will be the primary threat, with gusts in excess of 70 mph possible, but tornadoes and large hail are possible as well. Gusty SSE winds are also anticipated Friday afternoon even outside of storms, with gusts from 35 mph to 45 mph possible. Warm temperatures and these winds will also result in near- critical fire weather conditions. Far northwest Iowa may also see light snow with blowing snow Saturday resulting in hazardous travel conditions at times. Gusty winds are expected also Saturday with a few gusts over 40 mph possible. .SPOTTER INFORMATION STATEMENT... Spotters may be needed Friday afternoon and early evening.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:38 PM CDT | Wind Advisory | DMX | Boone, Calhoun, Carroll, Cerro Gordo, Crawford, Emmet and 15 more | 27 hr |
| Mar 14, 4:04 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 41 min |
| Mar 14, 4:13 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Clarke, Decatur, Ringgold, Taylor, Union | 47 min |
| Mar 14, 4:19 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Dallas, Guthrie, Madison, Union | 41 min |
| Mar 14, 4:26 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford, Greene, Guthrie | 64 min |
| Mar 14, 4:54 PM CDT | High Wind Warning | DMX | Adams, Appanoose, Clarke, Davis, Decatur, Lucas and 6 more | 4 hr |
| Mar 14, 4:56 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 49 min |
| Mar 14, 4:57 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Audubon, Cass | 48 min |
| Mar 14, 5:01 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Madison, Marion, Ringgold and 3 more | 44 min |
| Mar 14, 5:03 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 42 min |
| Mar 14, 5:12 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac | 48 min |
| Mar 14, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Dallas, Guthrie, Madison | 41 min |
| Mar 14, 5:28 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Greene, Hamilton, Story, Webster | 47 min |
| Mar 14, 5:32 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Madison, Marion, Polk, Poweshiek and 1 more | 43 min |
| Mar 14, 5:35 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Carroll, Crawford, Dallas, Greene and 1 more | 40 min |
| Mar 14, 5:44 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Marion, Warren | 31 min |
| Mar 14, 5:49 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Hamilton, Hancock, Humboldt, Kossuth, Palo Alto and 3 more | 56 min |
| Mar 14, 5:54 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Grundy, Hamilton, Hardin, Jasper, Marshall and 2 more | 66 min |
| Mar 14, 6:04 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 41 min |
| Mar 14, 6:42 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Kossuth, Palo Alto, Pocahontas | 36 min |
| Mar 14, 6:46 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Jasper, Mahaska, Marshall, Poweshiek, Tama and 1 more | 59 min |
| Mar 14, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin, Grundy, Hamilton, Hancock and 4 more | 55 min |
Nearby
Red Flag Warnings in Iowa, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.